|How much B complex should I take?
Dec 12, 2010
Dear Nelson, I currently take b-100 complex which contains several hundred % of my RDA of b vitamins. However I recently read that excessive amounts of B6 could have a negative impact on brain function and actually be toxic. Obviously this is a concern as Aids related dementia is increasingly common in long term survivors.
I don't have any vitamin deficiencies at the minute, I've been + for about 2 years and on HAART for 2 months. I take selenium, multi vit, b complex and high strength d3 daily. Should I reduce to B-50 complex? I'm confused.
Thanks for your help
| Response from Mr. Vergel
I would keep taking the B-100
There are several studies that show the benefit of taking higher dose vitamin B's
High doses of vitamin B6 (over 100 mg per day) can, over time, be toxic, and may result in nerve damage or numbness and tingling in the extremities that may eventually be irreversible. You should discontinue use of supplemental B6 if any unusual numbness develops in the body. Too much B6 can also cause oversensitivity to sunlight, which can lead to skin rashes and numbness, as well as nausea, vomiting, abdominal pain, loss of appetite, and increased liver function test results.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.